Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 95, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2012, 6:09 PM CDT for Jack County, Palo Pinto County, Texas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 6:09 PM CDT (23:09 UTC)
- Expired
- May 4, 2012, 7:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Jack County, TX, Palo Pinto County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:15 PM CDT | HAIL 1 | Graford, TX | QUARTER HAIL IN GRAFORD |
| May 4, 6:29 PM CDT | HAIL 1 | 4 Nw Mineral Wells, TX | AND 50 MPH WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183
WUUS54 KFWD 042309
SVRFWD
TXC237-363-050015-
/O.NEW.KFWD.SV.W.0095.120504T2309Z-120505T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JACK COUNTY IN NORTH CENTRAL TEXAS...
EASTERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 715 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
SOUTHWEST OF GRAFORD...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAFORD AROUND 615 PM...
MINERAL WELLS AROUND 625 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3321 9792 3302 9792 3300 9799 3300 9806
3257 9806 3259 9833 3301 9842
TIME...MOT...LOC 2310Z 239DEG 23KT 3291 9828
$$
85/NH4 follow-up statements
533
WWUS54 KFWD 042324
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CDT FRI MAY 4 2012
TXC237-363-050015-
/O.CON.KFWD.SV.W.0095.000000T0000Z-120505T0015Z/
JACK TX-PALO PINTO TX-
624 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN PALO PINTO AND SOUTHEASTERN JACK COUNTIES...
AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRAFORD TO 10 MILES SOUTH OF
MINERAL WELLS...MOVING NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MINERAL WELLS AROUND 635 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3275 9825 3305 9832 3321 9792 3302 9792
3300 9799 3300 9806 3258 9806 3259 9833
TIME...MOT...LOC 2324Z 239DEG 23KT 3296 9822 3269 9812
$$689
WWUS54 KFWD 042342
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT FRI MAY 4 2012
TXC237-363-050015-
/O.CON.KFWD.SV.W.0095.000000T0000Z-120505T0015Z/
JACK TX-PALO PINTO TX-
642 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN PALO PINTO AND SOUTHEASTERN JACK COUNTIES...
AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTH OF MINERAL WELLS...MOVING EAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3321 9792 3302 9792 3300 9799 3300 9806
3258 9806 3260 9821 3274 9822 3275 9810
3305 9825
TIME...MOT...LOC 2342Z 291DEG 13KT 3264 9810
$$765
WWUS54 KFWD 050001
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CDT FRI MAY 4 2012
TXC363-050011-
/O.CAN.KFWD.SV.W.0095.000000T0000Z-120505T0015Z/
PALO PINTO TX-
701 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PALO PINTO COUNTY IS
CANCELLED...
LAT...LON 3320 9792 3319 9792 3302 9792 3300 9799
3309 9810 3321 9792
TIME...MOT...LOC 0001Z 291DEG 13KT 3262 9802
$$
TXC237-050015-
/O.CON.KFWD.SV.W.0095.000000T0000Z-120505T0015Z/
JACK TX-
701 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN JACK COUNTY...
AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHWESTERN PARKER COUNTY...MOVING EAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3320 9792 3319 9792 3302 9792 3300 9799
3309 9810 3321 9792
TIME...MOT...LOC 0001Z 291DEG 13KT 3262 9802
$$603
WWUS54 KFWD 050011
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CDT FRI MAY 4 2012
TXC237-050021-
/O.EXP.KFWD.SV.W.0095.000000T0000Z-120505T0015Z/
JACK TX-
711 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACK COUNTY
EXPIRES AT 715 PM CDT...
AT 711 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
LAT...LON 3320 9792 3319 9792 3302 9792 3300 9799
3309 9810 3321 9792
TIME...MOT...LOC 0011Z 291DEG 13KT 3261 9798
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:55 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 4, 3:55 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT FRI MAY 4 2012 .UPDATE... TODAY AND TONIGHT...NO SIGNIFICANT CHANGES TO THE SHORT TERM/CONVECTIVE FORECAST FOR LATE THIS AFTERNOON THROUGH THIS EVENING. PREVIOUS FORECAST UPDATE REGARDING THIS FORECAST REMAINS ATTACHED BELOW. WATCHING LINE OF DEVELOPING SURFACE BASED CUMULUS CLOUDS FROM GATESVILLE NORTH TO STEPHENVILLE AND THEN TO GRAHAM FOR DEVELOPMENT WITHIN THE CWA INITIALLY. WILL CONTINUE TO WATCH FOR DEVELOPMENT FROM THE CUMULUS LINING UP FROM WICHITA FALLS TO ABILENE AS WELL. SATURDAY...TODAYS SHORTWAVE TROUGH IS EXPECTED TO LIFT NORTHEAST OF THE REGION AND SHORTWAVE RIDGING IS EXPECTED TO BUILD INTO PLACE AS IT EXITS. SHORTWAVE RIDGING IS PROGGED TO BE IN PLACE OVER THE CWA TOMORROW AFTERNOON. WITH RIDGING IN PLACE...WENT AHEAD AND REMOVED POPS FROM THE FORECAST AS WEAK FORCING FOR SUBSIDENCE WILL ONLY STRENGTHEN CAPPING OVER THE REGION TOMORROW. THE DRYLINE IS ALSO EXPECTED TO REMAIN WEST OF THE CWA TOMORROW AFTERNOON. SUNDAY...FLOW ALOFT IS EXPECTED TO TRANSITION TO SOUTHWEST AS UPPER RIDGING MOVES EAST OF THE REGION AND A STRONG UPPER TROUGH DIGS SOUTH OVER THE SOUTHWESTERN CONUS. THE LOSS OF UPPER RIDGING ALONE MAKES CONVECTION MORE LIKELY ALONG THE DRYLINE ON SUNDAY...SO WENT AHEAD WITH 20 POPS ACROSS THE NORTHWESTERN CWA FOR SUNDAY AFTERNOON. GUIDANCE ALSO INDICATES THAT A RELATIVELY STRONG COLD FRONT WILL BE DRIVEN SOUTH SUNDAY EVENING AND OVERNIGHT BY THE PASSAGE OF A STRONG NORTHERN STREAM SHORTWAVE TROUGH. THE NAM IS MUCH QUICKER WITH THE PASSAGE OF THE FRONT THAN THE GFS AND ECMWF...HOWEVER WILL CONTINUE THE PREVIOUS FORECAST TIMING OF THE FRONT LATE SUNDAY NIGHT INTO MONDAY MORNING UNTIL OBSERVATIONAL EVIDENCE CAN SUPPORT ONE SOLUTION OVER THE OTHER. AS A RESULT KEPT 30 POPS IN THE FORECAST ACROSS ALL OF NORTH TEXAS SUNDAY NIGHT INTO MONDAY MORNING. MONDAY AND TUESDAY...THE COLD FRONT IS EXPECTED TO SLOW DOWN AND EVENTUALLY BECOME STAGNANT JUST SOUTH OF THE CWA MONDAY NIGHT. WILL MAINTAIN BROAD BRUSHED 20 POPS FOR THE PERIOD FROM WEAK FRONTOGENETIC FORCING ASSOCIATED WITH THE FRONT. ANY THUNDERSTORM ACTIVITY WOULD LIKELY BE ELEVATED IN NATURE AND SHOULD NOT PRESENT ANY WIDESPREAD SEVERE WEATHER THREAT. WEDNESDAY...THE SOUTHWEST CONUS TROUGH IS EXPECTED TO CUT OFF FROM THE FLOW ALOFT AS THE NORTHERN STREAM TROUGH CONTINUES OFF TOWARDS THE GREAT LAKES REGION. THIS SOUTHWEST CONUS TROUGH IS EXPECTED TO INTENSIFY WHILE REMAINING NEARLY STATIONARY DURING THE DAY ON WEDNESDAY. THIS WILL RESULT IN WEAK UPPER RIDGING OVER NORTH TX WHILE THE STALLED OUT FRONT REMAINS WELL SOUTH OF THE CWA. WITH THE LACK OF FORCING FOR ASCENT LEFT THIS PERIOD DRY FOR NOW. THURSDAY AND FRIDAY...THE POWERFUL SOUTHWEST CONUS TROUGH IS EXPECTED TO SLOWLY MOVE EAST OUT OF THE REGION DURING THIS PERIOD. ASSUMING THIS VERIFIES...WOULD EXPECT WIDESPREAD RAIN SHOWER AND THUNDERSTORM ACTIVITY ACROSS NORTH TEXAS. WHILE SOME SEVERE WEATHER IS POSSIBLE...IT REMAINS MUCH TOO EARLY TO DETERMINE WHAT TYPES OF THREATS ARE LIKELY AT THIS TIME. WENT AHEAD WITH WIDESPREAD 20 TO 30 POPS DURING THIS PERIOD AS THE ECMWF AND GFS DEPICT A VERY SIMILAR LARGE SCALE EVOLUTION. CAVANAUGH && .AVIATION... /18Z TAFS/ VFR CONDITIONS GENERALLY PREVAIL ACROSS ALL OF NORTH TEXAS WITH SOUTHERLY WINDS AROUND 15KTS. THERE IS A LINE OF ELEVATED THUNDERSTORMS TO THE NORTHWEST OF THE METROPLEX EXTENDING FROM NEAR BRECKENRIDGE UP TO BOWIE. THIS LINE IS NOT EXPECTED TO AFFECT AREA AIRPORTS HOWEVER THERE IS A DISTURBANCE MOVING THROUGH THE SOUTHERN PLAINS WHICH MAY HELP IGNITE MORE THUNDERSTORMS THROUGH THE AFTERNOON. MUCH OF THIS NEW ACTIVITY IS EXPECTED TO BE ALONG THE DRYLINE AND THERE IS SOME UNCERTAINTY AS TO HOW FAR EAST IT WILL GET. FOR NOW...WILL MAINTAIN A VFR FORECAST AND MONITOR CONVECTIVE TRENDS FOR POSSIBLE AMENDMENTS. OTHERWISE...MVFR CIGS ARE EXPECTED TO DEVELOP AND MOVE NORTH OVERNIGHT BUT WILL KEEP THEM CONFINED TO THE WACO AREA FOR THE EARLY MORNING HOURS. DUNN && .PREV UPDATE... .UPDATE... ...MESOSCALE FORECAST UPDATE... REGARDING THUNDERSTORM CHANCES THIS AFTERNOON AND EVENING ACROSS NORTH TEXAS. 12Z UPPER AIR ANALYSIS INDICATED RICH GULF MOISTURE IN PLACE OVER THE SOUTHERN PLAINS WITH H850 DEWPOINTS OBSERVED ABOVE 10 DEG C OVER THE ENTIRE CWA. ANALYSIS ALSO DEPICTS A LARGE PLUME OF VERY STEEP MID LEVEL LAPSE RATES OVER THE REGION WITH AN OBSERVED H700 TO H500 TEMPERATURE DIFFERENCE IN EXCESS OF 22 DEG C. THIS EQUATES TO NEAR DRY ADIABATIC LAPSE RATES OVER MUCH OF THE REGION ASSOCIATED WITH A STOUT ELEVATED MIXED LAYER. WATER VAPOR IMAGERY DEPICTS A COMPACT SHORTWAVE TROUGH NEAR A WICHITA FALLS TO SWEETWATER LINE...GENERALLY MOVING NORTHEAST EARLY THIS AFTERNOON. SURFACE OBSERVATIONS SEEM TO INDICATE THAT THE DRYLINE HAS BECOME WELL ESTABLISHED OVER THE TX PANHANDLE. THE 12Z FWD UPPER AIR SOUNDING INDICATED A NEARLY HALF INCH INCREASE IN PRECIPITABLE WATER. AFTERNOON AIRCRAFT SOUNDINGS FROM DFW INDICATE THAT A VERY STRONG CAP REMAINS IN PLACE FOR SURFACE BASED STORMS...WITH NEARLY 250 J/KG OF CONVECTIVE INHIBITION OBSERVED AT 1715Z. THE TWO PRIMARY PLAYERS IN TODAYS CONVECTIVE EVOLUTION ARE THE SHORTWAVE TROUGH AND THE DRYLINE. MOST HIGH RESOLUTION GUIDANCE INITIATES CONVECTION ALONG THE DRYLINE LATE THIS AFTERNOON. WHILE THIS IS A PLAUSIBLE SOLUTION...THE CURRENT POSITION OF THE DRYLINE IS FAR TOO WEST TO HAVE ANY IMPACT ON LOCAL THUNDERSTORM INITIATION...SO THE DRYLINE WOULD HAVE TO MIX EAST RAPIDLY HERE OVER THE NEXT FEW HOURS FOR THIS TO COME TO FRUITION. THERE ARE SOME SIGNS THAT THIS WILL HAPPEN...17Z SURFACE OBSERVATIONS INDICATE SOUTHWESTERLY WINDS FROM POSSUM KINGDOM LAKE WEST THROUGH ABILENE AND SWEETWATER. TO THE EAST WINDS REMAIN BACKED OUT OF THE SOUTH-SOUTHEAST. ASSUMING THIS WIND SHIFT LINE IS RELEVANT...IT MAY MARK THE EVENTUAL POSITION OF THE DRYLINE LATE THIS AFTERNOON. WITH REGARDS TO THE SHORTWAVE TROUGH...THIS FEATURE IS EXTREMELY IMPORTANT BECAUSE IT MAY BE THE ONLY MECHANISM THAT CAN PROVIDE SUFFICIENT LARGE SCALE ASCENT TO LIFT THE STRONG EML CAP OBSERVED ON THE 17Z DFW AIRCRAFT SOUNDING. THE PRIMARY FORECAST CHALLENGE IS DETERMINING WHETHER THE LARGE SCALE FORCING ASSOCIATED WITH THIS TROUGH WILL STILL BE PRESENT OVER NORTH TX LATE THIS AFTERNOON WHEN THE DRYLINE MIXES EAST TOWARDS THE CWA. WITH THE SHORTWAVE TROUGH MOVING NORTHEAST THERE IS SOME CHANCE THAT LARGE SCALE FORCING WILL BE DISPLACED NORTH OF THE RED RIVER BEFORE THE DRYLINE CIRCULATION CAN ATTEMPT TO INITIATE STORMS LATE THIS AFTERNOON. IT IS VERY DIFFICULT TO DETERMINE THE EXTENT OF LARGE SCALE FORCING ASSOCIATED WITH THE TROUGH IN CLEAR AIR. THE MOST TELLING SIGN THAT FORCING FOR ASCENT STILL EXISTS OVER NORTH TX IS THE DEVELOPMENT OF THE MID LEVEL CUMULUS CLOUDS JUST WEST OF FORT WORTH...EXTENDING NORTH TOWARDS THE RED RIVER. WHILE THIS MAY NOT MARK THE ONLY LOCATIONS RECEIVING STRONG FORCING FOR ASCENT...IT SEEMS TO AT LEAST FAVOR MUCH STRONGER FORCING FOR THE NORTHERN CWA FOR THIS AFTERNOON. WITH AT LEAST MODERATE CONFIDENCE THAT LARGE SCALE FORCING WILL PERSIST FOR THE NORTHERN HALF OF THE CWA NEAR THE DRYLINE LATE THIS AFTERNOON...WENT AHEAD AND INCREASED POPS TO 30 FOR AREAS NORTHWEST OF THE METROPLEX THROUGH 00Z. ALSO EXPANDED THE COVERAGE OF 20 POPS MUCH FURTHER EAST AS THE TRUE AREAL EXTENT TO THE FORCING ASSOCIATED WITH THE TROUGH IS UNKNOWN. ALSO...DESPITE STRONG LARGE SCALE SUPPORT FURTHER SOUTH...MESOSCALE FORCING NEAR THE DRYLINE CAN EASILY DOMINATE LARGE SCALE INFLUENCES...SO THUNDERSTORM INITIATION REMAINS POSSIBLE WITHOUT THE HELP OF THE SHORTWAVE TROUGH. AFTER 00Z MOVED THE AREA OF 30 POPS EAST TO INCLUDE THE METROPLEX AS INITIATED CONVECTION FROM THE DRYLINE WILL TEND TO COLLECT INTO A MULTI-CELL CLUSTER OR LINE AND THEN MOVE EAST-NORTHEAST OFF THE DRYLINE FOR THE EVENING HOURS. EXPECT THAT WITH THE LOSS OF DAYTIME HEATING STORMS WILL TEND TO WEAKEN AND WILL LIKELY DISSIPATE BY MIDNIGHT ACROSS THE CWA. RICH GULF MOISTURE BENEATH THE STEEP MID LEVEL LAPSE RATES ASSOCIATED WITH THE EML WILL ALLOW FOR MODERATE TO STRONG INSTABILITY BY LATE THIS AFTERNOON. FORECAST MIXED LAYER CAPE VALUES IN EXCESS OF 3000 J/KG ARE LIKELY TO BE REALIZED. DEEP LAYER SHEAR IS SOMEWHAT MARGINAL WITH 30 TO 35 KTS OF 0-6 KM BULK SHEAR FORECAST FOR THIS AFTERNOON. STRONG INSTABILITY WILL SOMEWHAT COMPENSATE FOR WEAKER DEEP LAYER SHEAR AND SHOULD STILL SUPPORT A SUPERCELL STORM MODE. LOW LEVEL STORM RELATIVE WINDS AND LOW LEVEL ENVIRONMENTAL SHEAR ARE BOTH EXPECTED TO BE SOMEWHAT LOW. THIS GENERALLY DOES NOT SUPPORT A STRONG TORNADO THREAT...SO DESPITE STRONG INSTABILITY WILL KEEP THE TORNADO PROBABILITIES LOW. THE PRIMARY SEVERE WEATHER HAZARDS WOULD BE THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. OF COURSE THIS IS ALL ASSUMING STORMS ARE ABLE TO INITIATE IN THE FIRST PLACE WHICH IS THE PRIMARY FORECAST CHALLENGE. THE MOST LIKELY SCENARIO IS FOR STORMS TO DEVELOP SOMEWHERE NEAR A GAINESVILLE TO MINERAL WELLS LINE JUST BEFORE 00Z THIS AFTERNOON. IF THE SHORTWAVE TROUGH HAS SUFFICIENTLY WEAKENED THE CAP AWAY FROM THE DRYLINE...WOULD EXPECT THESE INITIAL STORMS TO INTENSIFY RAPIDLY INTO SUPERCELLS AND BECOME SEVERE AND MOVE EAST-NORTHEAST. ITS POSSIBLE THAT THIS ACTIVITY WILL REMAIN NORTH OF THE METROPLEX...BUT IN THIS SCENARIO IT WOULD BE VERY CLOSE...SO THOSE PARTICIPATING IN OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING ARE ENCOURAGED TO HAVE SOME METHOD TO RECEIVE WEATHER WARNINGS AND UPDATES. IF THE SHORTWAVE TROUGH MOVES NORTHEAST TOO QUICKLY THIS AFTERNOON...WE MAY SEE CONVECTIVE ATTEMPTS ALONG THE DRYLINE TRANSITION INTO ORPHANED/ELEVATED SHOWERS AS THEY MOVE EAST AWAY FROM THE BOUNDARY. BOTTOM LINE IS THAT THERE IS A THREAT FOR SEVERE STORMS THIS AFTERNOON. BECAUSE THE PRIMARY FORECAST CHALLENGE IS WHETHER OR NOT STORMS WILL BE ABLE TO DEVELOP WE WILL HAVE TO WAIT TO SEE HOW THE DRYLINE LINES UP BEFORE SUBSTANTIALLY INCREASING OR LOWERING POPS FOR LATE THIS AFTERNOON/THIS EVENING. WILL BE UPDATING THE FORECAST QUICKLY IF ANYTHING CHANGES SIGNIFICANTLY IN THE MESOSCALE ENVIRONMENT. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 92 74 92 69 / 30 10 10 10 30 WACO, TX 74 93 72 93 70 / 20 10 10 10 30 PARIS, TX 69 90 69 89 71 / 20 10 10 10 20 DENTON, TX 71 94 74 92 69 / 30 10 10 10 30 MCKINNEY, TX 72 92 73 92 70 / 20 10 10 10 30 DALLAS, TX 72 92 74 92 70 / 20 10 10 10 30 TERRELL, TX 70 91 72 91 70 / 20 10 10 10 30 CORSICANA, TX 70 91 72 92 71 / 20 10 10 10 30 TEMPLE, TX 72 93 72 93 70 / 20 10 10 10 30 MINERAL WELLS, TX 70 96 72 94 68 / 30 10 10 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 4, 3:40 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT FRI MAY 4 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 340 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH LATE EVENING ACROSS MUCH OF NORTH TEXAS. THE BEST CHANCES WILL BE ALONG AND WEST OF INTERSTATE 35. ANY STORMS THAT DEVELOP COULD BE SEVERE WITH VERY LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY EVENING THROUGH TUESDAY. SOME STORMS COULD BE SEVERE SUNDAY EVENING INTO MONDAY. THE SEVERE WEATHER THREAT WILL DIMINISH BY TUESDAY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS PARTS OF NORTH TEXAS THROUGH THE LATE EVENING. DUNN
In the hours before
Special weather statement, May 4, 4:25 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT FRI MAY 4 2012
TXZ100-042200-
YOUNG TX-
425 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN YOUNG COUNTY
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES EAST OF THROCKMORTON...MOVING NORTHEAST
AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE OLNEY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3341 9889 3340 9871 3327 9852 3305 9895
3306 9896 3334 9896
TIME...MOT...LOC 2125Z 227DEG 27KT 3321 9896Local storm report, May 4, 4:49 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
449 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 6 W NEWCASTLE 33.20N 98.85W
05/04/2012 E0.88 INCH YOUNG TX TRAINED SPOTTER
6 MILES WEST OF NEWCASTLE ON FM 926Local storm report, May 4, 5:01 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
501 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 S OLNEY 33.36N 98.77W
05/04/2012 E1.00 INCH YOUNG TX EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL REPORTED IN SOUTH OLNEYSpecial weather statement, May 4, 5:34 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT FRI MAY 4 2012
TXZ100-042300-
YOUNG TX-
534 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN YOUNG COUNTY
AT 534 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF OLNEY...MOVING EAST AT 35 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3341 9860 3340 9854 3322 9843 3310 9888
3327 9893
TIME...MOT...LOC 2234Z 249DEG 31KT 3323 9878Special weather statement, May 4, 5:56 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT FRI MAY 4 2012
TXZ100-042330-
YOUNG TX-
556 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YOUNG COUNTY
AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF GRAHAM...MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3335 9850 3315 9842 3313 9842 3305 9883
3324 9884
TIME...MOT...LOC 2257Z 268DEG 23KT 3316 9874Special weather statement, May 4, 5:56 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT FRI MAY 4 2012
TXZ116-042330-
PALO PINTO TX-
556 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
PALO PINTO COUNTY
AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES WEST OF MINERAL WELLS...MOVING EAST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GORDON AND GRAFORD.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3296 9850 3295 9849 3295 9843 3301 9842
3300 9808 3253 9808 3254 9849 3296 9851
TIME...MOT...LOC 2257Z 253DEG 19KT 3283 9835The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:25 PM CDT | Special Weather Statement | FWD | Young | 35 min |
| May 4, 4:57 PM CDT | Severe Thunderstorm Warning | FWD | Young | 18 min |
| May 4, 5:34 PM CDT | Special Weather Statement | FWD | Young | 26 min |
| May 4, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 60 min |
| May 4, 5:56 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| May 4, 6:15 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 60 min |
| May 4, 6:33 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 57 min |
| May 4, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.